MAUDE Adverse Event Report: SYNTHES MONUMENT POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX; MISC ORTHO SURGICAL INSTR

SYNTHES MONUMENT POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 03.632.037, lot# 6702153.Supplier: (b)(4) manufacturing, release to warehouse date: (b)(6) 2011.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tips were broken on the polyaxial head placement tool for matrix and self-retaining screwdriver for quick locks screws.This was noticed during inspection and not in surgery.There was no patient involvement.This report is for one (1) polyaxial head placement tool for matrix.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product investigation has been completed for part# 03.632.037, lot# 6702153.A visual inspection, device history records review, and drawing review were performed as part of this investigation.The complaint condition is confirmed.The polyaxial head placement tool (03.632.037) is used in the matrix degenerative and deformity spine systems.The tool is used to retrieve a polyaxial head from an implant module and place it over a matrix bone screw.The technique guides state that, to ensure the polyaxial head is securely attached to the bone screw, the user is to gently lift up on the placement tool and angulate the polyaxial head.The returned polyaxial tool was examined and the complaint condition was able to be confirmed as the blocker was found to be missing from the returned instrument.Evidence of laser welding was apparent on both the blocked and the distal portion of the outer shaft body.The blocker is only laser welded to half of the outer shaft body, making it vulnerable to breakage in the area of the laser weld.Product drawings were reviewed during the investigation.These drawings were found suitable to determine the intended device design, application and dimensional conformity.The medium inserter was found to have met the drawings specifications consistent with their date of manufacture.A device history review was performed for the returned instruments¿ lot numbers and in each instance no non-conformance reports or complaint-related issues were identified with the lots numbers which may have contributed to the complaint condition.No definitive root cause was able to be identified as method of use at the time of failure was not specified.No product design issues or discrepancies were observed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6216349
Report Number1719045-2016-10953
Device Sequence Number589417
Product Code LXH
UDI-Device Identifier10705034718958
UDI-Public(01)10705034718958(10)6702153
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.037
Device Lot Number6702153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1